MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT
Model Number VENUM16040
Medical Device Problem Codes Misfire (2532); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.However, an image was provided for review.The investigation of the reported event is currently underway.(expiry date: 08/2022).Device pending return.
 
Event or Problem Description
It was reported that during deployment of the stent, the delivery system allegedly got stuck and large thumb wheel would not able to move.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history record of this lot was reviewed with special attention to the manufacturing and inspection of this product, and the product was found to have met the specification prior to shipment.Investigation summary: the delivery system was returned for evaluation.The condition of the returned delivery system confirmed an expansion issue.The stent brake of the inner catheter which had been under the stent during deployment was found with heavy imprints, and superficial damage which was considered an indication that the stent adhered to the stent brake after deployment/ upon removal.A deployment failure could not be confirmed because the stent had been released and an indication for a deployment failure could not be found on the returned sample.The provided image demonstrated stent deformation in the mid section of the short stent, which may match the issue of an expansion issue.The investigation was therefore considered an expansion issue rather than a deployment issue which leads to confirmed result for expansion issue.Based on information provided it was not entirely clear whether the reported issue was caused by a deployment issue and/or by an expansion issue.Deployment failure may be related to difficult patient anatomy or challenging placement site leading to release force increase.Inappropriate accessories or deployment without pre dilation may be contributing factors.Incorrect holding or handling during procedure may be a further contributing factor.In this case, the lesion was pre dilated, and system compatible introducer and guidewire were being used.The placement site was not known but the tracking vessel reportedly was curved.Based on the image provided, the stent was placed in a curved section.Based on the information available, a definite root cause for the reported event could not be determined.Labeling review: a review of the relevant instructions for use for this product was conducted.The instructions for use was found to address potential complications and adverse events such as incorrect positioning of the stent requiring further stenting or surgery, intimal injury, and malposition.The instructions for use also addresses potential issues leading to release force increase leading to partial deployment/ deployment issue; the instructions for use state: 'predilation of chronic lesions with a balloon dilatation catheter is recommended.', and 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' in regards to accessories the instructions for use state under materials required: '10f introducer for stent diameters of 16 mm, 18 mm and 20 mm ¿ 0.035 inch diameter guidewire'.Holding and handling of the system throughout the procedure including unpacking and preparation was found sufficiently described.H10: d4 (expiry date: 08/2022).H11: h6(method, result, conclusion).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VENOVO VENOUS STENT
Common Device Name
VENOUS STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key11397319
Report Number9681442-2021-00073
Device Sequence Number1165648
Product Code QAN
UDI-Device Identifier00801741103551
UDI-Public(01)00801741103551
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P180037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVENUM16040
Device Catalogue NumberVENUM16040
Device Lot NumberANEV4052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR